I am 3 days into starting duloxetine for SFN. I was taking pregabalin, but this needed to be changed due to sensitivity. I am finding things really difficult through the medication change. I don't know if it's side effects of the new medication, or withdrawal from the old. This is the 4th change of medication in the last 6 months and I do t know how much more my body will take. This is truly affecting my life, I know it's early days, but if anybody out there has a positive experience moving from one medication to another that would be great.
Morning Jan46; First I am not a person that has made this change myself but have helped many get through it. I feel so bad for you, But not knowing what other medications that you have already switched to or from, Most which ever have had to change between these 2 have had pretty good success. and yes you're getting partly withdrawals from the one to the other but they are not near as bad as switching from others to an SNRI. And of effectiveness, these are very well tolerated. Anyway, I did want to let you know almost the majority of people are able to switch with these two being they are very similar in the family much quicker and with fewer side effects than almost any of the others. But if you do have any real hard side effect like withdrawals call the doctor there are some ways to get through the worst part for people that can't handle it but you sound like one strong woman. But anyway many of the people have said they have changed from one to the other in about a month vs the 6 to 8 weeks that it can take. Good luck to you and feel free to ask anything if I can be of some help with you Chuck1957 Let's hope this well be the final change. Sounds like you have been through the mill chuck1957
I have SFPN, too. Have been on Cymbalta about 7 yrs, and now trying to taper off. 160mgd down to 30mg over almost 5 mos. You may be dealing with withdrawal from one and adjusting to another, especially if you've had so many changes in a short time. Cymbalta takes at least a few wks to build up in your body - on what mg did Dr start you? I would never recommend C. to anyone - it demands a very, very slow tapering to wean off without severe withdrawal issues.
My understanding is that most drugs in its class have the same issue. Personally, it was not an effective drug for my progressive SFPN, even in combo with gabapentin..
Everyone reacts differently. Have you talked w/your Dr about how you are feeling? If Dr has reduced Pregabalin as you are starting C., it may just take you a few more weeks to feel better. Wish this could be more positive for you. Even Drs cant predict how each patient will respond to these drugs.
Check out Cymbalta Hurts Worse site. Members get support from Cymbalta users.
Dont let your body get cold! Cold hands, feet aggravate the neuropathy.
Best of luck.
- Pregabalin Information for Consumers
- Pregabalin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pregabalin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jun 2013 • 3 answers
Posted 16 Nov 2013 • 4 answers
Posted 27 Feb 2017 • 1 answer
Posted 31 May 2017 • 1 answer
Posted 12 Oct 2017 • 2 answers